Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 89, NWS Memphis, TN

March 15, 2008DeSoto County, Tate County, Tunica County, Mississippi; 4 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 4:40 AM CDT for DeSoto County, Tate County, Tunica County, Mississippi; 4 counties in Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 4:40 AM CDT (09:40 UTC)
Expired
Mar 15, 2008, 5:30 AM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 5:15 AM CDTHAIL 0.751 E Eudora, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 11:55 PM CDTSevere Thunderstorm WatchSPC7 hr
Mar 14, 11:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 150941
SVRMEG
ARC035-077-107-123-MSC033-137-143-151030-
/O.NEW.KMEG.SV.W.0089.080315T0940Z-080315T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
440 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 530 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM HUGHES TO 9 MILES SOUTH OF BRICKEYS...
  OR ALONG A LINE EXTENDING FROM HUGHES TO 13 MILES EAST OF          
  MARIANNA...AND MOVING EAST AT 40 MPH. AN ADDITIONAL LINE OF SEVERE 
  THUNDERSTORMS WILL FOLLOW THE INITIAL LINE OF SEVERE STORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DUNDEE...SIMSBORO...TUNICA...NORTH TUNICA...DUBBS...HORSESHOE
  LAKE...ROBINSONVILLE...PINCKNEY...LITTLE TEXAS...PRICHARD...LAKE
  CORMORANT...HOLLYWOOD...PHILLIPP...EUDORA...WALLS...STRAYHORN...
  ARKABUTLA...LYNCHBURG...HORN LAKE AND SOUTHAVEN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3445 9090 3504 9081 3500 8997 3458 9008
      3455 9012 3456 9020 3452 9021 3452 9030
      3445 9031 3445 9045 3453 9056 3445 9058
TIME...MOT...LOC 0940Z 279DEG 39KT 3496 9051 3472 9051

$$
2 follow-up statements
000 
WWUS54 KMEG 150956
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 AM CDT SAT MAR 15 2008

ARC035-077-107-123-MSC033-137-143-151030-
/O.CON.KMEG.SV.W.0089.000000T0000Z-080315T1030Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-TUNICA MS-
TATE MS-
456 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR WESTERN TATE...TUNICA...WESTERN DESOTO...SOUTH CENTRAL
CRITTENDEN...SOUTHEASTERN ST. FRANCIS...EASTERN LEE AND NORTHEASTERN
PHILLIPS COUNTIES...

AT 456 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HORSESHOE LAKE TO NORTH TUNICA...
OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF HUGHES TO 18 MILES
NORTHEAST OF HELENA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE
TEXAS...PRICHARD...NEWPORT...LAKE CORMORANT...HOLLYWOOD...PHILLIPP...
WALLS...STRAYHORN...MEMPHIS...EUDORA...ARKABUTLA...LYNCHBURG...HORN
LAKE AND SOUTHAVEN.

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3445 9091 3495 9082 3500 8997 3459 9008
      3456 9011 3456 9020 3452 9021 3452 9030
      3445 9031 3445 9045 3453 9056 3445 9059
TIME...MOT...LOC 0956Z 279DEG 39KT 3493 9030 3469 9030

$$
000 
WWUS54 KMEG 151025
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 AM CDT SAT MAR 15 2008

ARC035-077-107-123-MSC033-137-143-151030-
/O.CON.KMEG.SV.W.0089.000000T0000Z-080315T1030Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-TUNICA MS-
TATE MS-
524 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR WESTERN TATE...TUNICA...WESTERN DESOTO...SOUTH CENTRAL
CRITTENDEN...SOUTHEASTERN ST. FRANCIS...EASTERN LEE AND NORTHEASTERN
PHILLIPS COUNTIES...

AT 524 AM CDT...RADAR INDICATED REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING PENNY SIZE HAIL.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM HORN LAKE TO 8 MILES SOUTHEAST OF 
ARKABUTLA...OR ALONG A LINE EXTENDING FROM HERNANDO TO 
SENATOBIA...MOVING EAST AT 45 MPH. TRAINED SPOTTERS REPORTED PENNY 
SIZE HAIL NEAR THE INTERSECTIONS OF HIGHWAY 301 AND HIGHWAY 304 IN 
DESOTO COUNTY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3445 9091 3495 9082 3500 8997 3459 9008
      3456 9011 3456 9020 3452 9021 3452 9030
      3445 9031 3445 9045 3453 9056 3445 9059
TIME...MOT...LOC 1024Z 279DEG 39KT 3488 8993 3464 8994

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:16 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 15, 3:16 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT SAT MAR 15 2008

.DISCUSSION...
A VERY ACTIVE SEVERE WEATHER SITUATION CONTINUES DURING THE EARLY
MORNING HOURS ACROSS THE MID SOUTH. A WARM FRONT WAS DRAPED FROM
SOUTHEAST AR TO NORTHEAST MS AS OF 3 AM CDT. AREAS ALONG AND NORTH
OF THIS FRONT WERE UNDER THREAT OF LARGE HAIL...DAMAGING WINDS AND
LOCALIZED HEAVY RAIN. A SURFACE LOW WILL MOVE NORTHEASTWARD ALONG THIS
BOUNDARY THROUGH MID MORNING AND THE LEFT ENTRANCE REGION OF AN H3
130 KNOT JET STREAK WILL PROVIDE THE DYNAMICS FOR ANOTHER ROUND OF
SEVERE WEATHER THROUGH SUNRISE. SATELLITE AND WSR-88D DATA SHOWS
AN INBOUND LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS
NORTHERN AR AT THIS TIME IN ADVANCE OF AN H5 SHORTWAVE TROUGH.
CURRENT SEVERE THUNDERSTORM WATCHES IN EFFECT LOOK GOOD.

WILL SEE RESIDUAL SHOWERS AND THUNDERSTORMS LATER TODAY BEHIND THE
SHORTWAVE. HIGH PRESSURE ALOFT BUILDS INTO THE REGION SUNDAY AND
PERSISTS INTO MONDAY FOR MOSTLY CLEAR SKIES. BY MONDAY
NIGHT...GULF MOISTURE WILL BEGIN STREAMING NORTHWARD AS AN H5 UPPER
LEVEL LOW PRESSURE SYSTEM SLOWLY PULLS OUT OF THE DESERT
SOUTHWEST. THE 00 UTC GFS IS DEEPER WITH THIS SYSTEM THAN THE 00
UTC ECMWF. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE
TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF THIS SYSTEM.

ANOTHER HIGH PRESSURE RIDGE BUILDS INTO THE REGION THURSDAY AND
FRIDAY FOR TRANQUIL WEATHER AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  62  41  61  45 /  50  10  10  10
MKL  59  37  59  41 /  70  10  10  10
JBR  59  38  57  42 /  60  10  10  10
TUP  68  40  63  44 /  50  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Mar 15, 3:12 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT SAT MAR 15 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
312 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PORTIONS OF THE MID
SOUTH. SOME MAY BE SEVERE WITH THE PRIMARY THREAT OF LARGE HAIL.
DAMAGING WINDS AND LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. THESE
STORMS WILL MOVE EAST WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY
AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE REQUESTS ACTIVATION OF STORM
SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT
THROUGH THIS MORNING.

OKULSKI

In the hours before

Local storm report, Mar 15, 3:17 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             9 E DOWNTOWN MEMPHIS    35.13N 89.89W
03/14/2008  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1135 PM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/14/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

1200 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M1.75 INCH       DESOTO             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.88 INCH       DESOTO             MS   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.

1225 AM     HAIL             CASH                    35.80N 90.93W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1225 AM     HAIL             COLLIERVILLE            35.06N 89.68W
03/15/2008  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

1230 AM     HAIL             WEST MEMPHIS            35.15N 90.18W
03/15/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED

1231 AM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/15/2008  M1.75 INCH       CRITTENDEN         AR   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.

1233 AM     HAIL             BARTLETT                35.22N 89.84W
03/15/2008  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BARTLETT.

1235 AM     HAIL             19 SW SOMERVILLE        35.04N 89.59W
03/15/2008  E0.75 INCH       FAYETTE            TN   NWS EMPLOYEE

1240 AM     HAIL             LAKELAND                35.24N 89.73W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

1244 AM     HAIL             MARION                  35.21N 90.20W
03/15/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

1255 AM     HAIL             JONESBORO               35.82N 90.69W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1255 AM     HAIL             3 N BARTLETT            35.26N 89.84W
03/15/2008  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

0105 AM     HAIL             8 SW MILLINGTON         35.25N 89.99W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0111 AM     HAIL             BAY                     35.74N 90.56W
03/15/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0128 AM     HAIL             2 N ELLENDALE           35.26N 89.83W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0135 AM     HAIL             LEPANTO                 35.61N 90.33W
03/15/2008  E0.75 INCH       POINSETT           AR   PUBLIC

0148 AM     HAIL             DYESS                   35.59N 90.21W
03/15/2008  E0.75 INCH       MISSISSIPPI        AR   EMERGENCY MNGR

0312 AM     HAIL             WYNNE                   35.23N 90.79W
03/15/2008  E0.88 INCH       CROSS              AR   PUBLIC

&&

TLSJR
Special weather statement, Mar 15, 3:18 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CDT SAT MAR 15 2008

ARZ048-150845-
ST. FRANCIS AR-
318 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER PALESTINE AT 318 AM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST
CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Mar 15, 3:34 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT SAT MAR 15 2008

ARZ026>028-MOZ113-115-150900-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-PEMISCOT MO-
334 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF HORNERSVILLE TO
TRUMANN AT 334 AM CDT...MOVING EAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI...PEMISCOT AND POINSETT
COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARAWAY...GOSNELL...
KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA...MONETTE...
OSCEOLA...STEELE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Mar 15, 3:51 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT SAT MAR 15 2008

ARZ048-049-150915-
LEE AR-ST. FRANCIS AR-
351 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER WHEATLEY AT 351 AM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF
FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 AM
CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Mar 15, 3:59 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CDT SAT MAR 15 2008

TNZ054-055-150930-
DECATUR TN-HENDERSON TN-
359 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF SARDIS AT 359 AM CDT...MOVING
EAST AT 55 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHERN DECATUR AND SOUTHEASTERN HENDERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY..

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

TLSJR
Local storm report, Mar 15, 4:38 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
438 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/14/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL

1135 PM     HAIL             9 E DOWNTOWN MEMPHIS    35.13N 89.89W
03/14/2008  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

1200 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M1.75 INCH       DESOTO             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.88 INCH       DESOTO             MS   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.

1225 AM     HAIL             COLLIERVILLE            35.06N 89.68W
03/15/2008  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

1225 AM     HAIL             CASH                    35.80N 90.93W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1230 AM     HAIL             WEST MEMPHIS            35.15N 90.18W
03/15/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED

1231 AM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/15/2008  M1.75 INCH       CRITTENDEN         AR   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.

1233 AM     HAIL             BARTLETT                35.22N 89.84W
03/15/2008  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BARTLETT.

1235 AM     HAIL             19 SW SOMERVILLE        35.04N 89.59W
03/15/2008  E0.75 INCH       FAYETTE            TN   NWS EMPLOYEE

1240 AM     HAIL             LAKELAND                35.24N 89.73W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

1244 AM     HAIL             MARION                  35.21N 90.20W
03/15/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

1255 AM     HAIL             3 N BARTLETT            35.26N 89.84W
03/15/2008  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1255 AM     HAIL             JONESBORO               35.82N 90.69W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0105 AM     HAIL             8 SW MILLINGTON         35.25N 89.99W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0111 AM     HAIL             BAY                     35.74N 90.56W
03/15/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0128 AM     HAIL             2 N ELLENDALE           35.26N 89.83W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0135 AM     HAIL             LEPANTO                 35.61N 90.33W
03/15/2008  E0.75 INCH       POINSETT           AR   PUBLIC

0148 AM     HAIL             DYESS                   35.59N 90.21W
03/15/2008  E0.75 INCH       MISSISSIPPI        AR   EMERGENCY MNGR

0312 AM     HAIL             WYNNE                   35.23N 90.79W
03/15/2008  E0.88 INCH       CROSS              AR   PUBLIC

0410 AM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
03/15/2008                   TUNICA             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:54 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate21 min
Mar 15, 12:11 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc64 min
Mar 15, 12:13 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall47 min
Mar 15, 12:29 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe46 min
Mar 15, 12:40 AM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo41 min
Mar 15, 3:45 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica45 min
Mar 15, 4:11 AM CDTFlash Flood WarningMEGDeSoto, Tunica3 hr
Mar 15, 4:29 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate46 min
Mar 15, 5:10 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lee, Marshall, Prentiss, Tippah and 1 more50 min
Mar 15, 5:17 AM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tate43 min
Mar 15, 5:53 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more52 min
Mar 15, 5:54 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tate and 1 more51 min
Mar 15, 6:41 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo35 min
Mar 15, 6:44 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union33 min
Mar 15, 10:41 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica49 min
Mar 14, 11:27 PM CDTSevere Thunderstorm WarningMEGCrittenden48 min
Mar 14, 11:43 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis47 min
Mar 14, 11:51 PM CDTSevere Thunderstorm WarningMEGLawrence39 min
Mar 15, 12:21 AM CDTSevere Thunderstorm WarningMEGCraighead39 min
Mar 15, 12:28 AM CDTSevere Thunderstorm WarningMEGCrittenden47 min
Mar 15, 12:34 AM CDTSevere Thunderstorm WarningMEGGreene, Lawrence19 min
Mar 15, 12:51 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett39 min
Mar 15, 1:00 AM CDTSevere Thunderstorm WarningMEGPoinsett20 min
Mar 15, 1:01 AM CDTSevere Thunderstorm WarningMEGCrittenden44 min
Mar 15, 1:03 AM CDTSevere Thunderstorm WarningMEGCraighead42 min
Mar 15, 1:09 AM CDTSevere Thunderstorm WarningMEGRandolph36 min
Mar 15, 1:30 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett45 min
Mar 15, 1:56 AM CDTSevere Thunderstorm WarningMEGMississippi49 min
Mar 15, 2:34 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis56 min
Mar 15, 3:27 AM CDTSevere Thunderstorm WarningMEGCrittenden, St. Francis18 min
Mar 15, 4:01 AM CDTSevere Thunderstorm WarningMEGLee, St. Francis44 min
Mar 15, 9:59 AM CDTSevere Thunderstorm WarningMEGCrittenden46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.